MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the superficial femoral artery.A 2.0mm x 120mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during inflation, the balloon burst before reaching the nominal pressure.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the superficial femoral artery.A 2.0mm x 120mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during inflation, the balloon burst before reaching the nominal pressure.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the target lesion was 80% stenosed, non-tortuous and mildly calcified.Additionally, the balloon ruptured during initial inflation at 3 atmospheres.
 
Additional Manufacturer Narrative
B5- describe event or problem updated.A2- age at time of event: 18 years or older.
 
Additional Manufacturer Narrative
A2- age at time of event: 18 years or older.Device evaluated by mfr.: the sterling sl was returned to boston scientific for analysis.The device was inspected for any damage or irregularities.The batch/lot number is a match to the complaint device.The device showed signs of use with blood through the entire shaft to the luer.A longitudinal tear in the balloon was confirmed 19 mm from the distal tip.The balloon was buckled 12.8 cm from the distal end.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14687860
Report Number2134265-2022-06815
Device Sequence Number14611391
Product Code DQY
UDI-Device Identifier08714729782223
UDI-Public08714729782223
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0027747938
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer06/16/2022
07/25/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date06/22/2022
07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown